Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Abdomen on left side bulges when I start to get erection. It is painful and I lose erection. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
when I start to get an erection my abdomen on left side bulges and is painful and I lose my erection.why?
Posted Wed, 20 Nov 2013 in Abdominal Pain
Answered by Dr. Yogesh D 14 hours later
Brief Answer:
Sounds like a hernia.

Detailed Answer:
Hello Mr. XXXX,

Thanks for the question. I can understand your pain and concern.

From the description you have provided, I feel you might be suffering from a hernia in the inguinal region, or it could be a varicocele.

Both these conditions can at times give you pain due to the fact that some minor anatomical adjustments do occur while you get an erection.

Loosing erection may be because of the impingement of the blood vessels that supply the shaft of penis, the penis becomes erect and hard because of the venous occlusion and pooling of blood in the corpus cavernosum(Large sac like veins in the penile shaft), so if there is an abnormality in this, it will lead to loss of erection.

Loss of erection can also be due to the pain you experience, pain activates certain brain areas which can make you lose the erection.

This is the most I can tell you about your condition based on the limited information that is available to me, to accurately identify the issue I would suggest you get an Ultrasound scan of the abdomen and penile shaft and scrotum and I would strongly recommend paying a visit to your urologist at the earliest for a thorough clinical exam which will give an enormous amount of information regarding what is going on.

I hope I have answered your question adequately, please do not hesitate to write back to me if you need further clarifications or in case you have additional questions for me.

Wishing you speedy recovery.

Kind regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor